Alert archive / Wisconsin / Special Weather Statements in 2014

Special Weather Statement, NWS Milwaukee, WI

August 4, 2014Dodge County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 4, 2014, 12:25 PM CDT for Dodge County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 12:25 PM CDT (17:25 UTC)
Expired
Aug 4, 2014, 1:00 PM CDT
In force
35 min
Issued by
NWS Milwaukee, WI

County Dodge County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WWUS83 KMKX 041725
SPSMKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT MON AUG 4 2014
 
WIZ057-058-041800-
DODGE-COLUMBIA-
1225 PM CDT MON AUG 4 2014

...A STRONG THUNDERSTORM WILL AFFECT DODGE...COLUMBIA COUNTIES...

AT 1224 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEAVER DAM...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH 
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER DAM...HORICON...JUNEAU...BURNETT...REESEVILLE...LOWELL...
ATWATER...SOUTH BEAVER DAM...MINNESOTA JUNCTION AND LEIPSIG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4328 8885 4341 8902 4362 8881 4343 8855
TIME...MOT...LOC 1724Z 225DEG 11KT 4340 8886 

$$

JTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:13 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 4, 10:13 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1013 AM CDT MON AUG 4 2014

.AVIATION/18Z TAFS/...CYCLONIC FLOW WITH EMBEDDED VORT MAXES COMBINED
WITH ML CAPES OVER 1000 J/KG WILL LEAD TO SCT-NMRS TSRA DEVELOPMENT.
ISOLD DEVELOPMENT WITH WEAKER SHORTWAVE. WATER VAPOR SHOWS INCREASING
JET ACTION APPROACHING FROM ERN DAKOTAS/WRN IA/WRN MN. THIS WILL
ENHANCE UPPER DIVERGENCE ACROSS SRN WI THIS AFTN. SO AGREE WITH
BLOSSOMING STORMS PER CONSENSUS OF MESO MODELS. 0-6 KM SHEAR IS BETTER
WEST OF SRN WI. MID LEVEL LAPSE RATES ALSO NOT IMPRESSIVE...SO LIKE
THE IDEA OF STORMS REMAINING BLO SVR LEVELS FOR THE MOST PART. SREF/MOS
AND LLVL RH PROGS DO SHOW STRATUS/FOG POTENTIAL LATER TNGT INTO TUE
MRNG. MOS NOT LATCHING ONTO THIS SCENARIO BUT WITH LIGHT NE FLOW IN
THE WAKE OF THE FRONT FEEL THERE WOULD BE SOME POTENTIAL FOR THIS.

PC

&&

.PREV DISCUSSION... /ISSUED 328 AM CDT MON AUG 4 2014/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

ISOLATED SHOWERS STILL HANGING ON OVER LAKE MICHIGAN NORTH OF NORTH
POINT LIGHTHOUSE...BUT HAVE DIMINISHED ACROSS THE REST OF THE AREA.
MORE SHOWERS AND STORMS OVER WEST CENTRAL WISCONSIN TRYING TO SHIFT
SOUTHEAST TOWARD THE NORTHWEST COUNTIES. THESE WERE BEING DRIVEN BY
WEAK 850 MB CONVERGENCE.

MESOSCALE MODELS WERE SHOWING THIS AREA EITHER FALLING APART OR
STAYING NORTH OF THE AREA INTO THE MIDDLE MORNING HOURS. GIVEN
ELEVATED CAPE WITH 850 MB CONVERGENCE POSSIBLY SHIFTING EAST...WILL
MAINTAIN POPS IN THE NORTHERN AND WESTERN COUNTIES INTO THE MORNING
HOURS. SOME UNCERTAINTY HERE WITH HOW EXACTLY THINGS WILL EVOLVE
INTO THIS MORNING.

MESOSCALE MODELS THEN DEVELOP SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...AS 500 MB VORTICITY
MAXIMUM MOVES TOWARD THE REGION. AN EXTENSION OF THIS FEATURE SLIDES
SOUTHEAST ACROSS THE AREA TONIGHT. WEAK SURFACE BOUNDARY ALSO SLIDES
SOUTHWARD ALONG THE LAKE THIS MORNING...ORIENTED NORTHWEST TO
SOUTHEAST ACROSS THE AREA THIS AFTERNOON INTO THE EVENING.

ADJUSTING AREA FORECAST SOUNDINGS FOR EXPECTED MID 60S DEW POINTS
YIELD AT LEAST 500 J/KG OF MEAN LAYER CAPE WITH NO CONVECTIVE
INHIBITION. VERY WEAK DEEP LAYER SHEAR SEEN AS WELL...WITH MODEST
PRECIPITABLE WATER VALUES.

THUS...WENT WITH SCATTERED TO NUMEROUS POPS FOR THIS AFTERNOON INTO
THE EVENING. COULD SEE SMALL HAIL AND GUSTY WINDS FROM THE STRONGEST
STORMS. HIGHS SHOULD TOP OUT IN THE 70S NEAR THE LAKE WITH ONSHORE
WINDS...TO THE LOWER TO MID 80S ACROSS THE SOUTHWEST HALF OF THE
AREA.

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

MENTIONED ISOLATED SPRINKLES IN THE FORECAST FOR TUESDAY...MAINLY
IN THE SOUTH TOWARD THE BETTER MOISTURE AND INSTABILITY. OTHERWISE
A DRIER AIRMASS UNDER HIGH PRESSURE CENTERED TO THE NORTH SHOULD
RESULT IN A PLEASANT DAY.

THE GFS AND NAM HAVE PUSHED THE BAROCLINIC ZONE SHOWERS/STORMS
BACK A BIT TO THE NORTHEAST FOR WEDNESDAY...WHILE THE CANADIAN
AND ECMWF REMAIN FARTHER SOUTHWEST AND DRY. SPLITTING THE
DIFFERENCE...WENT WITH SOME LOW POPS IN THE SOUTHWEST FORECAST
AREA.

HIGH TEMPS SHOULD BE NEAR TO A COUPLE DEGREES BELOW NORMAL
TUESDAY AND WEDNESDAY.

THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM

UPPER RIDGING AND SURFACE HIGH PRESSURE SHOULD KEEP THINGS MAINLY
DRY FOR THE LATE WEEK AND WEEKEND PERIOD. THIS SHOULD ALSO ALLOW
TEMPS TO WARM BACK UP TO AROUND NORMAL...MAYBE EVEN A COUPLE
DEGREES ABOVE NORMAL BY WEEKEND.

AVIATION/12Z TAFS/...

VFR CONDITIONS ARE EXPECTED FOR MOST OF TODAY INTO THIS
EVENING...WITH LOWER CATEGORIES POSSIBLE LATER TONIGHT ACROSS TAF
SITES.

LIGHT WINDS MAY ALLOW FOR MVFR FOG AT MADISON AND KENOSHA UNTIL
AROUND 13Z MONDAY...THOUGH MIDDLE CLOUDS MOVING SOUTHEAST INTO THE
AREA MAY LIMIT THIS DEVELOPMENT. OTHERWISE...EXPECT SCATTERED TO
BROKEN CUMULUS TO DEVELOP BY LATE MORNING AND LINGER INTO THE EARLY
EVENING HOURS.

SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED DURING THIS
TIME...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN STRONGEST STORMS.
FOR NOW...WILL USE VICINITY THUNDER WORDING IN TAFS DURING THIS
TIME. MORE UNCERTAINTY EXISTS FOR SHOWERS AND STORMS LATER
TONIGHT...SO LEFT OUT VICINITY MENTION FOR NOW IN THIS PERIOD.

LIGHT WINDS WILL SHIFT EAST AT THE EASTERN SITES BETWEEN 17Z AND 20Z
MONDAY...LINGERING INTO THE EVENING AND BECOMING NORTHEAST. MADISON
WILL SEE LIGHT SOUTHWEST WINDS TODAY BECOME SOUTHEAST THIS EVENING
AND EASTERLY LATER TONIGHT.

POTENTIAL FOR MORE WIDESPREAD FOG AND LOW CEILINGS LATER
TONIGHT...AS WINDS BECOME LIGHT AND VARIABLE WITH MOISTURE LINGERING
IN THE AREA. THE LOW CLOUDS MAY LIMIT THE FOG POTENTIAL. FOR
NOW...WILL MENTION MVFR CEILINGS AND PERHAPS MVFR FOG IN TAFS MONDAY
NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...WOOD
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Aug 4, 4:28 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 AM CDT MON AUG 4 2014

WIZ046-047-051-052-056>060-062>072-050930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
428 AM CDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH SCATTERED
TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...AS DAYTIME
HEATING INTERACTS WITH A SURFACE BOUNDARY OVER THE AREA. SMALL
HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGEST STORMS. THE
CHANCES FOR STORMS WILL LINGER INTO LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR FAR SOUTHERN AND
SOUTHWESTERN PORTIONS OF THE AREA INTO THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-050930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
428 AM CDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH SCATTERED
TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...AS DAYTIME
HEATING INTERACTS WITH A SURFACE BOUNDARY OVER THE AREA. SMALL
HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGEST STORMS. THE
CHANCES FOR STORMS WILL LINGER INTO LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 4, 12:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT MON AUG 4 2014

WIZ057-058-041800-
DODGE-COLUMBIA-
1225 PM CDT MON AUG 4 2014

...A STRONG THUNDERSTORM WILL AFFECT DODGE...COLUMBIA COUNTIES...

AT 1224 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEAVER DAM...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER DAM...HORICON...JUNEAU...BURNETT...REESEVILLE...LOWELL...
ATWATER...SOUTH BEAVER DAM...MINNESOTA JUNCTION AND LEIPSIG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4328 8885 4341 8902 4362 8881 4343 8855
TIME...MOT...LOC 1724Z 225DEG 11KT 4340 8886

JTS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:36 PM CDTSpecial Weather StatementMKXDodge24 min
Aug 4, 1:05 PM CDTAreal Flood AdvisoryMKXSauk55 min
Aug 4, 2:06 PM CDTSpecial Weather StatementMKXKenosha24 min
Aug 4, 3:05 PM CDTAreal Flood AdvisoryMKXDane55 min
Aug 4, 3:49 PM CDTSpecial Weather StatementMKXDane26 min
Aug 4, 4:15 PM CDTAreal Flood AdvisoryMKXDane, Iowa2 hr
Aug 4, 4:28 PM CDTFlash Flood WarningMKXDane, Iowa3 hr
Aug 4, 4:46 PM CDTSpecial Weather StatementMKXIowa59 min

Nearby

Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.